Missouri, 2001Lightning Strike in Missouri, April 3, 2001
April 3, 2001 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 3, 2:15 AM CST, 11 hours 45 minutes earlier.
Area forecast discussion, Apr 3, 2:15 AM CST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT TUE APR 3 2001
FORECAST CHALLENGE IS TIMING OF SHRA/TSRA THE NEXT FEW DAYS.
REGIONAL RADARS SHOWING SHRA/FEW TSRA CONTINUING TO FORM OVER WRN
MO/ERN KS AND MOVING EAST. PRECIP IS A RESULT OF 850-700 MB THETAE
ADVECTION/MOISTURE CONVERGENCE WHICH WILL GRADUALLY DIMINISH BY MID
MORNING AS LOW LEVEL JET DIMINISHES...SO WILL SHOW A ENDING TREND
IN ZONES. REDEVLOPMENT THIS AFTN WILL BE LIMITED TO OVER THE SRN
ZONES NEAR TO QSTNRY FRONT WHERE MESOETA HAS LI/S TO -2 AND LIMITED
CAP.
MODEL MASS FIELDS APPEAR SIMILAR IN BUILDING UPR RIDGE OVER CNTRL
U.S. IN RESPONSE TO DIGGING WRN U.S. TROF. SFC HIGH OVER CENTRAL
CANADA WILL MOVE SEWD THROUGH THE GREAT LAKES...PUSHING SFC FRONT
SWD INTO AR. LACK OF UVV...STABLE BOUNDARY LAYER AND BUILDING
HEIGHTS WILL ACT TO SUPPRESS PRECIP. BEST CHANCES FOR SHRA/TSRA
WILL BE OVER CNTRL MO TONIGHT AS MESOETA SHOWING 850-700MB FORCING
AND SHOWALTERS AOB ZERO. SAME TREND SEEN OVER NERN MO ON WEDNESDAY
NIGHT AS LOW LEVEL FRONT BEGINS TO MOVE NWD IN RESPONSE TO LOW
DEVELOPING OVER CNTRL HI PLAINS.
NGM CROSS SECTIONS SHOWING ABUNDANT LOW-MID LEVEL RH NEXT 48
HRS...SO WILL KEEP MO CLDY/CLDY WORDING. GUIDANCE TEMPS AGREE ON
LOWS...BUT WILL TREND ON COOLER SIDE OF GUIDANCE FOR HIGHS WITH LACK
OF SUN AND ELY WINDS.
.STL...NONE
BRITT
In the hours before
Special weather statement, Apr 3, 11:00 AM CST, 3 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT TUE APR 3 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI THIS AFTERNOON.
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST
CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS AND LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN
SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN
SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS.
LENNING
Special weather statement, Apr 3, 11:03 AM CST, 2 hours 57 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 NOON CDT TUE APR 3 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI THIS AFTERNOON.
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST
CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY
WINDSd AND LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN
SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN
SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS.
LENNING
Special weather statement, Apr 3, 11:05 AM CST, 2 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 CDT TUE APR 3 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI THIS AFTERNOON.
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS WEST
CENTRAL MISSOURI THIS MORNING PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS AND LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN
SOMEWHAT AS THEY MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. EVEN
SO...SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS.
LENNING
Local storm report, Apr 3, 11:59 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
.
1240 PM WESTPHALIA MO 0.75 INCH HAIL
04/03/01 OSAGE 1/2 TO 3/4 INCH HAIL
COVERED THE GROUNDLocal storm report, Apr 3, 12:59 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
157 PM STEELVILLE MO 0.75 INCH HAIL
04/03/01 CRAWFORD 3/4 INCH HAIL FROM THE
COUNTY SHERIFFLightning, Jefferson
- When
- April 3, 2:00 PM CST
- Where
- Jefferson County, 3 mi S of Festus
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
Lightning struck the Danby-Rush Tower Middle School south of Festus causing considerable to the telephone system. The strike apparently came in through the telephone lines and and knocked out the computerized switchboard. Other parts of the computer system were also damaged.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 3, 20011 death · 1 injured · 1 event
- Rip Current in Florida, April 3, 20011 death · 1 event
- Damaging Wind in Missouri, April 3, 2001$3.0 million · 1 event
- Hail in Missouri, April 3, 2001$500,000 · 2.75 in hail · 1 event
- Hail and Lightning Strikes in Georgia, April 3, 2001$191,000 · 1 in hail · 13 events
- Hail in Missouri, April 3, 2001$250,000 · 4.5 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1.75 in hail · 1 event
- Lightning Strikes in Alabama, April 3, 20011 injured · $77,000 · 5 events
- Hail in Missouri, April 3, 2001$100,000 · 1.75 in hail · 1 event
- Hail in Missouri, April 3, 2001$100,000 · 2.5 in hail · 1 event
- High Wind in Georgia, April 3 to 4, 2001$35,000 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244664.